Alabama, 2026

Tornadoes and Damaging Winds in Alabama, March 11 to 12, 2026

March 11 to 12, 2026 · NWS BMX · 23 events in 10 counties and zones

A line of thunderstorms ahead of a cold front moved across Central Alabama from late on March 11 into the early morning hours of March 12. After initially only producing a few areas of wind damage, the line quickly intensified east of I-65.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A line of thunderstorms ahead of a cold front moved across Central Alabama from late on March 11 into the early morning hours of March 12. After initially only producing a few areas of wind damage, the line quickly intensified east of I-65. Around 1 AM CDT, several trees were downed across Coosa and Tallapoosa counties. Scattered tree damage was also reported in Montgomery before activity quikcly ramped up after 2:30 AM CDT. Multiple areas of rotation within the line produced three EF-0 tornadoes across Pike, Barbour, and Russell counties, along with numerous instances of tree and structural damage from straight-line wind in these three counties along with Bullock and Lee. The line exited into Georgia by 4:30 AM CDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 11, 5:09 PM CST, 4 hours 51 minutes earlier. Its key messages:

  • Updated at 604 PM CDT WED MAR 11 2026
  • There is a risk of severe thunderstorms affecting Central Alabama tonight into early Thursday morning. Threats include damaging wind gusts, large hail, and perhaps a few tornadoes. Brief, minor flooding may occur in downpours.
  • There is a medium to high chance for frost development Friday morning as temperatures drop into the mid 30s for locations in North-Central AL.
  • There is a medium chance for freezing temperatures next Tuesday morning for much of Central Alabama.
Area forecast discussion, Mar 11, 5:09 PM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
609 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 604 PM CDT WED MAR 11 2026

 - There is a risk of severe thunderstorms affecting Central
   Alabama tonight into early Thursday morning. Threats include
   damaging wind gusts, large hail, and perhaps a few tornadoes.
   Brief, minor flooding may occur in downpours.

 - There is a medium to high chance for frost development Friday
   morning as temperatures drop into the mid 30s for locations in
   North-Central AL.

 - There is a medium chance for freezing temperatures next Tuesday
   morning for much of Central Alabama.

&&

.DISCUSSION...
(This afternoon through Tuesday)
Issued at 1130 AM CDT WED MAR 11 2026

Rain and thunderstorms are expected today as a cold front moves
through Central AL later this evening and overnight. Our morning
sounding showed a pretty sharp inversion, but the expectation is
that should be overcome with heating today, leading to instability
generally around 700-1000 J/kg. 0-6km shear is over 40kt with
vectors generally parallel to the frontal boundary. This should lead
to primarily and damaging wind and hail threat with storms as they
move through. However, as with any QLCS event, any storm
interactions or bowing segments can lead to a localized storm
relative increase in low level shear and therefore an increase in
the tornado threat. So far, guidance continues to show a low chance
of a few storms developing in the warm sector ahead of the line. If
this were to occur, they would be capable of tapping into a much
richer environment in the mid to late afternoon. Otherwise, the line
of storms is expected to move into our northwestern counties in the
evening hours and continue through Central AL from NW to SE, exiting
by 7am Thursday morning.

With the recent rainfall across the area over the past 48-72 hours,
many of our creeks and streams have elevated flow. There's at least
a low chance that the 1-2" rain rates that accompany this system
will lead to flooding concerns in low-lying or common poor drainage
areas.

Thursday will be cooler as the cooler and dry airmass builds into
the region. The daytime highs will likely top out in the upper 50s
to low 60s for most of the area. That cooler air mass will settle
into the region through the day and with clear skies and calm winds,
low temperatures Friday morning will likely drop back into the mid
30s to low 40s. A few of our cooler spots in the north will see
areas of frost Friday morning and I wouldn't be shocked if our
coldest microclimates hit freezing briefly.

Broad low-level ridging with zonal flow aloft will persist Friday
through Saturday leading to a general moderation of daytime
temperatures as we head into the weekend. A deeper trough is
expected to dig into the Central US Sunday and will push an even
stronger cold front into Central AL Sunday night into Monday. We
could see a severe threat materialize for at least a portion of the
area with the front, but confidence isn't quite there yet to
highlight specifics with some question on the thermodynamics and low
level forcing being displaced from the upper level forcing. However,
it's something we'll continue to watch as we go forward.

Monday and Tuesday will be much colder behind this next front.
Temperatures Tuesday morning are trending below freezing for much of
the area, so we'll be looking at a early growing season freeze
potential early next week.

25/Owen

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT WED MAR 11 2026

Showers and storms are beginning to move into the area early this
evening as a cold front moves our way. Showers will spread across
all terminals over then next few hours. Transitioned to TEMPO
groups to account for the TSRA activity. MVFR/IFR cigs and vis are
likely with any passing shower/storm. Gusty winds are likely to
accompany this activity as well. -RA and MVFR cigs will linger
through sunrise. Rain looks to quickly drop off during the morning
as drier air moves into the region. VFR returns by ~15Z. Breezy
northerly winds are likely through much of the day Thursday with
gusts from 20-25 knots.

95/Castillo

&&

.FIRE WEATHER...

A cold front is expected to move through late this evening and
overnight. Widespread rain and thunderstorms are expected with a
sharp wind shift from southwesterly to northerly as the front moves
through. Gusty winds are expected with this system with gusts up
to 20-25mph. Behind the front, RHs drop quickly with this colder
and drier air mass. MinRHs Thursday and Friday will drop in the
low 30% range and will remain in the 30-40% range through Saturday
before increased moisture return ahead of our next system Sunday
into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     41  58  33  67 / 100  20   0   0
Anniston    45  58  35  68 / 100  30   0   0
Birmingham  43  58  38  68 / 100  20   0   0
Tuscaloosa  44  61  37  70 / 100  10   0   0
Calera      44  60  37  70 / 100  20   0   0
Auburn      50  61  40  68 /  90  60   0   0
Montgomery  49  62  38  69 /  90  40   0   0
Troy        49  64  40  70 /  90  50   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...25/Owen
AVIATION...95/Castillo

In the hours before

Special weather statement, Mar 11, 4:50 PM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
550 PM CDT Wed Mar 11 2026

ALZ012-112315-
Lamar AL-
550 PM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAMAR COUNTY THROUGH
615 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Steens, or 7 miles west of Millport, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vernon, Millport, Blooming Grove, Lamar County Airport, Crossville,
Star, Hightogy, and Melborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3370 8825 3386 8815 3381 8795 3373 8795
      3353 8812 3353 8824 3354 8827
TIME...MOT...LOC 2250Z 215DEG 33KT 3357 8821

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

86/Martin
Special weather statement, Mar 11, 5:54 PM CST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
654 PM CDT Wed Mar 11 2026

ALZ012-013-022-023-120045-
Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
654 PM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TUSCALOOSA...
NORTHEASTERN PICKENS...SOUTHERN FAYETTE AND SOUTHEASTERN LAMAR
COUNTIES THROUGH 745 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashcraft Corner, or 7 miles east of Millport, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayette, Reform, Berry, Kennedy, Belk, Ashcraft Corner, Boley
Springs, Bankston, Samantha, Stone Wall, Moores Bridge, Fayette
County Public Lake, New Lexington, and Lubbub.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3366 8804 3374 8753 3369 8753 3369 8751
      3341 8750 3339 8806
TIME...MOT...LOC 2354Z 261DEG 31KT 3352 8796

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite
Special weather statement, Mar 11, 7:12 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
812 PM CDT Wed Mar 11 2026

ALZ015-024-120200-
Walker AL-Jefferson AL-
812 PM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WALKER AND WEST
CENTRAL JEFFERSON COUNTIES THROUGH 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bull City, or 16 miles west of Hueytown, moving east
at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western Birmingham, Hueytown, Fairfield, Pleasant Grove, Midfield,
Adamsville, Brighton, Graysville, Sylvan Springs, Brookside, Mulga,
Maytown, West Jefferson, Cardiff, Gorgas Steam Plant, Edgewater,
Gorgas, Forestdale, McDonald Chapel, and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3344 8690 3346 8734 3347 8734 3349 8733
      3349 8730 3348 8730 3348 8729 3350 8729
      3350 8726 3352 8727 3352 8732 3359 8732
      3359 8733 3367 8732 3367 8687
TIME...MOT...LOC 0112Z 275DEG 28KT 3353 8726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite
Special weather statement, Mar 11, 9:16 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1016 PM CDT Wed Mar 11 2026

ALZ039-120400-
Marengo AL-
1016 PM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT MARENGO COUNTY THROUGH 1100 PM
CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sweet Water, or 10 miles southwest of Linden, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Linden, Uniontown, Thomaston, Sweet Water, Myrtlewood, Faunsdale,
Dayton, Freddie Jones Field, Nanafalia, Consul, Magnolia, Wayne,
Miller, Chickasaw State Park, Half Acre, Octagon, and Calvary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for central and
southwestern Alabama.

&&

LAT...LON 3215 8802 3218 8801 3223 8801 3229 8793
      3248 8772 3248 8752 3231 8752 3231 8751
      3213 8752 3213 8762 3211 8762 3205 8795
      3214 8803
TIME...MOT...LOC 0316Z 239DEG 36KT 3217 8789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

89^GSatterwhite
Special weather statement, Mar 11, 9:40 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1040 PM CDT Wed Mar 11 2026

ALZ033-040-120430-
Dallas AL-Perry AL-
1040 PM CDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PERRY AND CENTRAL
DALLAS COUNTIES THROUGH 1130 PM CDT...

At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm over
Faunsdale, or near Uniontown, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Selma, Marion, Uniontown, Selmont-West Selmont, Bogue Chitto, Vaiden,
Memorial Stadium, Marion Junction, Dallas County Horse Arena, Potter
Station, Skyharbor Airport, Perry County Correctional Center,
Radford, Suttle, Edmund Pettus Bridge, Selma University, and Vaiden
Field Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for south central
and central Alabama.

&&

LAT...LON 3252 8752 3268 8713 3238 8698 3231 8748
      3231 8752
TIME...MOT...LOC 0340Z 245DEG 31KT 3243 8757

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

89^GSatterwhite

The radar

The Birmingham radar (KBMX), 158 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Marengo

When
March 11, 10:00 PM CST to 10:17 PM CST
Where
Marengo County, 0.39 mi S of Sweet Water
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.094, -87.871

Several trees were downed, with power outages, in the southern part of Marengo County, mainly the Nanafalia and Sweet Water areas.

Thunderstorm Wind, Autauga

When
March 11, 10:54 PM CST to 11:17 PM CST
Where
Autauga County, 1.76 mi SSW of Billingsley
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.625, -86.737

Multiple trees were downed across northern and northeastern portions of Autauga County.

Thunderstorm Wind, Coosa

When
March 11, 11:32 PM CST to 11:34 PM CST
Where
Coosa County, 1.5 mi SSW of Lyle
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.860, -86.340

Trees were downed at multiple locations along County Road 29.

Thunderstorm Wind, Coosa

When
March 11, 11:46 PM CST to 11:47 PM CST
Where
Coosa County, 3.87 mi E of Wetona
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.769, -86.284

Trees were downed on CR 36 near CR 45.

Thunderstorm Wind, Coosa

When
March 12, 12:00 AM CST to 12:05 AM CST
Where
Coosa County, 2.38 mi SSW of Nixburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.800, -86.140

Trees were downed along County Road 18 near County Road 14 and County Road 63 at Highway 9.

Thunderstorm Wind, Tallapoosa

When
March 12, 12:04 AM CST to 12:07 AM CST
Where
Tallapoosa County, 4.32 mi NNW of Alexander City
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.011, -85.986

A couple trees were downed on Pearson Chapel Rd.

Thunderstorm Wind, Montgomery

When
March 12, 12:47 AM CST to 12:53 AM CST
Where
Montgomery County, 0.93 mi SSE of Chisholm
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.387, -86.246

Several reports of trees and power lines down around Montgomery, including Wares Ferry at Dalraida Rd, Forest Ave at Oak Park, and Carol Villa Dr.

Thunderstorm Wind, Pike

When
March 12, 1:46 AM CST to 1:48 AM CST
Where
Pike County, 0.35 mi NW of Goshen
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.724, -86.124

Trees were downed around Goshen, and at least one home and one outbuilding sustained minor roof/siding damage. An open-air metal building at the Goshen High School baseball field was destroyed as well, with most of the building collapsed and mangled. Most of the damage was concentrated along Eagle Cir and Alabama St.

Thunderstorm Wind, Pike

When
March 12, 2:00 AM CST to 2:01 AM CST
Where
Pike County, 3.63 mi SE of Needmore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.860, -85.910

The roof was removed from a manufactured home on Gardner Bassett Rd.

Thunderstorm Wind, Lee

When
March 12, 2:00 AM CST to 2:03 AM CST
Where
Lee County, 1.39 mi N of Pepperell
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.650, -85.399

A tree fell on a home on Terracewood Dr, a tree and power line were downed on Hunter St, and a tree was downed on Veterans Pkwy.

Tornado, Pike

When
March 12, 2:03 AM CST to 2:04 AM CST
Where
Pike County, 1.88 mi NNW of Spring Hill to 1.95 mi N of Spring Hill
Rating
EF0
Path length
0.28 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.706, -85.960

A localized area of storm damage was surveyed by NWS Birmingham Meteorologists along Highway 87 to the north of Spring Hill. The damage in this area was consistent with an EF0 tornado, with several Housing Authority duplexes sustaining significant roof damage on the west side of 87. The key indicator of a tornado was insulation splattering on the eastern wall of one of the buildings, along with a weak debris signature noted on KEOX radar. Debris was also strewn across a field on the southern side of the circulation. The tornado continued east across Highway 87 where several more duplexes sustained minor roof damage with a couple of uprooted trees noted in the area as well. The tornado was rather short-lived with a path length of roughly one-quarter mile, and no notable areas of damage before or after the Housing Authority property.

Thunderstorm Wind, Pike

When
March 12, 2:13 AM CST to 2:14 AM CST
Where
Pike County, 1.09 mi S of Brundidge
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.704, -85.821

A farm on Louis Ann Mill Loop sustained damage to a old five-story barn and had a collapsed roof on a large building. Additional minor damage included a moved chicken coop, torn up cow pens, and about 6 large pine trees down.

Thunderstorm Wind, Chambers

When
March 12, 2:17 AM CST to 2:18 AM CST
Where
Chambers County, 2.43 mi S of Cusseta
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.745, -85.272

Trees were downed at Highway 388 and Lee Road 2085.

Thunderstorm Wind, Lee

When
March 12, 2:20 AM CST to 2:21 AM CST
Where
Lee County, 2.91 mi S of Mitchell Xrd
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.488, -85.399

Two trees were downed across Lee Road 11.

Thunderstorm Wind, Barbour

When
March 12, 2:29 AM CST to 2:30 AM CST
Where
Barbour County, 3.21 mi NW of Hobdy
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.850, -85.572

Several uprooted trees and snapped limbs on both sides of CR 27 just north of CR 31.

Thunderstorm Wind, Barbour

When
March 12, 2:34 AM CST to 2:42 AM CST
Where
Barbour County, 1.39 mi NW of Clayton Muni Arpt to 2.44 mi NE of Alston
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.892, -85.499

A wide zone of tree and some structural damage was surveyed on the north side of Clayton and determined to be consistent with straight-line winds associated with a rear inflow notch and associated bow echo noted on KEOX radar. There were several areas of concentrated tree fall, particularly at a home on Highway 239 where at least 20 large pine trees were uprooted surrounding the home. A majority of the trees fell towards the east-northeast with the motion of the storm. The home itself sustained no obvious damage, but one tree did fall on a car in the driveway. Further west down 239, a large portion of the metal roof on the Barbour County Farm Center was blown into the parking lot, and several trees were also uprooted at the Barbour County Jail and Ventress Correctional Facility property along 239. A second area of concentrated tree damage was found further northeast on County Road 49, Kennedy Road, and Jacksonville Church Road. This damage appears to be associated with rear flank downdraft winds associated with a weak couplet noted on KEOX and KMXX radars. The vast majority of tree fall was oriented to the northeast or east-northeast, and the overall damage zone width on these consecutive roads was roughly one-half to one mile wide.

Tornado, Barbour

When
March 12, 2:36 AM CST to 2:37 AM CST
Where
Barbour County, 2.19 mi S of Clayton Muni Arpt to 2.36 mi S of Clayton Muni Arpt
Rating
EF0
Path length
0.53 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
31.848, -85.482

An area of damage was surveyed along John C Martin Rd to the south of Clayton and the damage was determined to be the result of a brief, EF0 tornado. The tornado touched down just east of a couple chicken houses where it damaged the roof of a metal outbuilding and ejected pieces of tin into a nearby field. The tornado continued east a short distance through the field then it crossed John C Martin Rd where multiple softwood trees were snapped and uprooted at the intersection of Hovey Rd and John C Martin Rd. A house across the street lost a few shingles and most of the windows were blown out on the front of the home. Several trees in the yard were snapped or uprooted. The tornado quickly weakened as it continued east-southeast into an open field where several large branches were snapped along a tree line then the tornado dissipated shortly after.

Tornado, Russell

When
March 12, 2:46 AM CST to 2:48 AM CST
Where
Russell County, 0.61 mi NE of Hatchechubee to 0.48 mi WNW of Colbert
Rating
EF0
Path length
1.53 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.277, -85.263

Damage was surveyed on Highway 26 on the eastern side of Hatchechubbee and determined to be consistent with a brief, EF0 tornado. The tornado tracked nearly parallel to Highway 26 where several softwood and hardwood trees were uprooted along various tree lines. The tornado ended near Colbert Road where some large branches were snapped.

Thunderstorm Wind, Lee

When
March 12, 2:47 AM CST to 2:48 AM CST
Where
Lee County, 2.14 mi S of Motts
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.539, -85.137

An outbuilding/shed was partially blown into the roadway at Lee Road 246 and Lee Road 289.

Thunderstorm Wind, Lee

When
March 12, 2:50 AM CST to 2:52 AM CST
Where
Lee County, 3.26 mi SW of Smiths
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.487, -85.110

Lee Road 412 was blocked by trees in/out of Hunters Ridge neighborhood with power outages associated.

Thunderstorm Wind, Lee

When
March 12, 2:52 AM CST to 2:56 AM CST
Where
Lee County, 2.99 mi SSW of Smiths
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.480, -85.090

Trees were downed on Lee Road 213, 309, and 240.

Thunderstorm Wind, Russell

When
March 12, 2:58 AM CST to 3:03 AM CST
Where
Russell County, 0.51 mi WNW of Phenix City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.473, -85.008

Reports of damage around Phenix City, including billboards blown out, a storage building damaged at 11th Ave and 14th St, and trees downed sporadically at numerous locations.

Thunderstorm Wind, Barbour

When
March 12, 3:05 AM CST to 3:06 AM CST
Where
Barbour County, 1.19 mi SW of Eufaula
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.866, -85.162

Power lines were downed on Highway 431 on Barbour Creek bridge, blocking all four lanes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2026Every state in 2026This day in weather historyThe tornado archive for Alabama, 2026Warnings in Alabama, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313702, 1313718, 1313720, 1313724, 1313734, 1313738, 1313766, 1317233, 1317180, 1317186, 1317184, 1317188, 1317189, 1317203, 1317206, 1317208, 1317211, 1317216, 1317217, 1317219, 1317220, 1317222, 1317224.